PDA

View Full Version : problems with St. John's Wort



seh1980
24-04-05, 19:58
hello everyone,

Well, I started St. John's Wort about 3 weeks ago and was hoping it would be my saviour. I didn't feel anything for the first 2 weeks and about 5 days ago, I noticed that I had a rash on my right arm. It's still there but it's comes and goes. It's not too itchy but very much there nevertheless. I've also had a queasy tummy for the past couple of days. I'm not sure if it's because of this dodgy sandwich I ate at Amsterdam airport or if it's caused by the St. John's Wort. My only other symptom is tiredness. I called the NHS helpline today but don't think the woman I spoke to really knew what to say - she just said to go see my GP asap. Am now scared that the St. John's Wort is messing me up and that it's gonna cause something horrible to happen to me..

Any advice or reassurance welcome..

Sarah :D

Meg
24-04-05, 21:51
Hi Sarah,

If you have had any sun exposure recently then this could be the SJW causing the rash, as it is well documented as a very photosensitive product.


You are not on the pill are you ?



Meg
www.anxietymanagementltd.com

Watch your thoughts, they become your words...
Watch your words, they become your actions... Watch your actions, they become your habits... Watch your habits, they become your character... Watch your character, it becomes your destiny...

seh1980
24-04-05, 21:54
No Meg - I'm not on the pill. I'm on nothing but the St. John's Wort. I haven't really been out in the sun either which is why I'm a bit surprised by the rash. Well, will keep taking them and hope for the best. Will also go see GP to make sure. Thanks!! :D

Meg
24-04-05, 21:58
No sun in Germany ?

seh1980
24-04-05, 22:00
There was sun Meg was had a light jacket on most of the time so my wrists and legs (where the rash is) weren't showing..also, my tummy has been feeling sickly too - could it cause that?

vernon
24-04-05, 22:01
Hi Sarah sorry you donít feel so good, I take it you have finished the Cipralex now then? The only thing that puts me of saint johns wart is that it tells you not to take with so many meds especially anti depressants, If is so safe how come you can take most pain killers with meds but not st johns wart. As for the rash Sarah I have had trouble for many years with rash and itching coming and going, I have seen a dermatologist years ago and he said the rash was lechin planus often caused by bouts of anxiety. Maybe also it could be the coming off Cipralex? I m cutting down my Cipralex but a lot slower than my doctor recommended, I am going to cut down very slowly over a period of months to be on the safe side. Hope you feel better soon Tc Vernon

seh1980
24-04-05, 22:04
Thanks for the reply Vern hun. I guess it could be just caused by anxiety since coming off Cipralex - hadn't even considered that. Will ask GP as soon as I can get appointment. :D

lainey
25-04-05, 08:49
Hi Sarah

I have been on SJW for 12 months now and I can honestly say I think it takes longer than 3 weeks to kick in.
This is the 3rd time in 10 years I have been on it and never suffered side-effects apart from finding the sun a little too bright and having to wear sunglasses when driving, but that could also be an age thing! lol
When my GP gave me the option of taking cipralex last year and I wanted to take SJW she said that SJW would take longer to work, at least a month.
The tiredness could be due to anxiety and the nausea, as you are feeling anxious about SJW, also, the rash could be due to anxiety as Vernon said.
Did you leave a long enough gap between coming off Cipralex and taking SJW?
Hope this makes sense and is of some help to you.

Take care

Elaine x

seh1980
25-04-05, 09:15
hi Elaine,

Thanks for your post. I left about 6 weeks between stopping the Cipralex and starting the SJW, which should be enough I think. I'm hoping that the tiredness, the rash and the nausea are just being caused by my anxiety and that the SJW will soon start to kick in..

Sarah :D

seh1980
25-04-05, 09:57
Lainey - has SJW really helped you? :D

lainey
25-04-05, 10:15
Yes Sarah, it has.
The first time I took it after my mother died 8 years ago and it helped immensly, but it took longer to work this time as my anxiety was far more acute.
I stll get symptoms of anxiety, some days worse than others but have learned to deal with them most of the time. Without SJW I think it would have taken a lot longer to feel better.
Try and give it a bit longer to kick in, and I think you left long enough between Cipralex and SJW too.

Take care

Elaine x

sal
26-04-05, 22:57
Hi Sarah

Hope the rash isnt caused by the tablets. Have heard some great sucess stories from it but no it can take weeks to kick in.

Love Sal xx


Dont mess up the best things in your life, just because at present you are unsure who you are.

seh1980
27-04-05, 09:19
Thanks Sal - am hoping it kicks in soon!! :D